Electronic Journal of Probability

Sharp and Strict $L^p$-Inequalities for Hilbert-Space-Valued Orthogonal Martingales

Adam Osekowski

Full-text: Open access


The paper contains the proofs of sharp moment estimates for Hilbert-space valued martingales under the assumptions of differential subordination and orthogonality. The results generalize those obtained by Banuelos and Wang. As an application, we sharpen an inequality for stochastic integrals with respect to Brownian motion.

Article information

Electron. J. Probab., Volume 16 (2011), paper no. 19, 531-551.

Accepted: 27 March 2011
First available in Project Euclid: 1 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G44: Martingales with continuous parameter
Secondary: 60G42: Martingales with discrete parameter

Martingale differential subordination orthogonal martingales moment inequality stochastic integral Brownian motion best constants

This work is licensed under aCreative Commons Attribution 3.0 License.


Osekowski, Adam. Sharp and Strict $L^p$-Inequalities for Hilbert-Space-Valued Orthogonal Martingales. Electron. J. Probab. 16 (2011), paper no. 19, 531--551. doi:10.1214/EJP.v16-865. https://projecteuclid.org/euclid.ejp/1464820188

Export citation


  • M. Abramowitz and I. A. Stegun. Handbook of mathematical functions with formulas, graphs, and mathematical tables Reprint of the 1972 edition. Dover Publications, Inc., New York.
  • R. Bañuelos and P. J. Méndez-Hernandez. Space-time Brownian motion and the Beurling-Ahlfors transform, Indiana Univ. Math. J. 52 (2003), 981-990.
  • R. Bañuelos, G. Wang. Sharp inequalities for martingales with applications to the Beurling-Ahlfors and Riesz transformations, Duke Math. J. 80 (1995), 575-600.
  • R. Bañuelos, G. Wang. Orthogonal martingales under differential subordination and applications to Riesz transforms, Illinois J. Math. 40 (1996), 678-691.
  • D. L. Burkholder. Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab. 12 (1984), 647-702.
  • D. L. Burkholder. A proof of Pełczyński's conjecture for the Haar system, Studia Math. 91 (1988), 79-83.
  • D. L. Burkholder. Sharp inequalities for martingales and stochastic integrals, Astérisque 157-158 (1988), 75-94.
  • D. L. Burkholder. Explorations in martingale theory and its applications, Ecole d'Été de Probabilités de Saint Flour XIX-1989, Lecture Notes in Mathematics 1464 (1991), 1-66.
  • B. Davis. On the $L^p$ norms of stochastic integrals and other martingales, Duke Math. J. 43 (1976), 697-704.
  • C. Dellacherie and P. A. Meyer. Probabilities and Potential B: Theory of martingales North Holland, Amsterdam, 1982.
  • T. W. Gamelin. Uniform algebras and Jensen measures Cambridge University Press, London, 1978.
  • S. Geiss, S. Montgomery-Smith, E. Saksman. On singular integral and martingale transforms, Trans. Amer. Math. Soc. 362 (2010), 553-575.
  • A. Osekowski. Maximal inequalities for continuous martingales and their differential subordinates Proc. Amer. Math. Soc. 139 (2011), 721-734.
  • S. K. Pichorides. On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov Studia Math., 44 (1972), 165-179.
  • D. Revuz and M. Yor. Continuous martingales and Brownian Motion 3rd edition, Springer-Verlag, Berlin, 1999.
  • G. Wang, Differential subordination and strong differential subordination for continuous time martingales and related sharp inequalities, Ann. Probab. 23 (1995), 522-551.